MAUDE Adverse Event Report: BOSTON SCIENTIFIC - COSTA RICA (HEREDIA) INTELLATIP MIFI¿ XP TEMPERATURE ABLATION CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

BOSTON SCIENTIFIC - COSTA RICA (HEREDIA) INTELLATIP MIFI¿ XP TEMPERATURE ABLATION CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Model Number M004PM4500K20
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/06/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device was returned for analysis.The device was returned in the right curve position.There was a kink located approximately 13mm from the distal tip between the ring 1 and ring 2.The seal on ring 1 was compromised.There were two tears in the proximal seal on the inside of the kink.The portion of the seal between the tears was still attached to the device.The seal on ring 2 was compromised; a portion of the seal was lifted off the insulation but is intact.The steering knob and the tension control knob functioned properly on both lock and unlock positions.No abnormal resistance was felt when actuating the steering mechanism.Tip motion was evaluated against curve template.The left curve failed to reach the specified template area.The right curve test passed, but had an irregular shape due to a kink.X-ray showed a bent center support.There was evidence of guide coil collapse in the handle.The distal section was dissected.There was a small amount of body fluid in the interior of the sheath.The kevlar wrap was displaced and the center support was bent.The solder connection on one of the steering wires was cracked.The insulation on one of the thermistor wires was scraped off where it was pressed against the edge of the center support.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The investigation conclusion is design specification as the device problem was traced back to the design specifications.(b)(4).
 
Event or Problem Description
Reportable based on device analysis completed on 11jan2018.It was reported that the catheter would no longer deflect or steer.During an ablation procedure to treat right atrial flutter in the right atrium with an intellatip mifi xp ablation catheter, the catheter deflection stopped working mid-case and would no longer steer.The procedure was completed with another of the same device without incident or issue to patient.Device analysis revealed the seal on ring 1 and ring 2 were compromised.

Brand Name
INTELLATIP MIFI¿ XP TEMPERATURE ABLATION CATHETER
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
BOSTON SCIENTIFIC - COSTA RICA (HEREDIA)
302 parkway
la aurora
heredia
CS 
MDR Report Key7216555
Report Number2134265-2018-00404
Device Sequence Number1027999
Product Code OAD
UDI-Device Identifier08714729848028
UDI-Public08714729848028
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P020025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/04/2020
Device Model NumberM004PM4500K20
Device Catalogue NumberPM4500K2
Device Lot Number20848884
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/17/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/11/2018
Initial Report FDA Received Date01/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age70 YR